MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT CATHETER; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT CATHETER; DIALYSIS CATHETER
Catalog Number 5743730
Medical Device Problem Codes Fracture (1260); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a dialysis catheter placement procedure, the puncture needle allegedly leaked air without negative pressure and the puncture could not be performed.It was further reported that the device allegedly had a crack.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 11/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one introducer needle was received for evaluation.Visual, microscopic and functional evaluations were performed.Cracks were noted within the introducer needle hub.Upon infusion, small leaks were observed from the introducer needle hub.Aspiration was attempted and was unsuccessful.Therefore, the investigation is confirmed for the reported needle fracture issue.However, the investigation is inconclusive for the reported air/gas in device issues as the exact circumstance at the time of the event reported was unknown.The definitive root cause could not be determined based upon the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: (expiration date: 11/2023).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HEMOSPLIT CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17876441
Report Number3006260740-2023-04502
Device Sequence Number7173238
Product Code MSD
UDI-Device Identifier00801741013287
UDI-Public(01)00801741013287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5743730
Device Lot NumberREFZ2985
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown